Tufted hair folliculitis in a woman treated with trastuzumab
Related Experiment Video
Updated: Jun 8, 2026

High-Content Screening Assay for the Identification of Antibody-Dependent Cellular Cytotoxicity Modifying Compounds
Published on: August 18, 2023
Ilana S Rosman1, Milan J Anadkat
1Division of Dermatology, Washington University School of Medicine, 660 S. Euclid, Campus Box 8123, St. Louis, MO 63110, USA.
Abstract:
Chemotherapeutic agents targeting the human epidermal receptor (HER) family are being used with increasing frequency for a variety of solid tumors. Cutaneous side effects are commonly reported with HER inhibitors, especially those agents that inhibit epidermal growth factor receptor (EGFR) or HER1. However, inhibitors of HER2 are not associated with specific skin toxicity. We present a case of tufted hair folliculitis, an inflammatory scalp condition causing scaling and pruritus, in a woman being treated with trastuzumab, a selective HER2 inhibitor. This finding has not previously been reported as a side effect of trastuzumab therapy.
Insights
Trastuzumab, a HER2 inhibitor, caused tufted hair folliculitis, a rare scalp condition. This inflammatory side effect, characterized by scaling and itching, has not been previously linked to HER2-targeted therapies.
Area of Science:
- Oncology
- Dermatology
- Pharmacology
Background:
- Chemotherapeutic agents targeting the human epidermal growth factor receptor (HER) family are increasingly used for solid tumors.
- Cutaneous side effects are common with HER inhibitors, particularly those targeting EGFR (HER1).
- Inhibitors of HER2 have not been associated with specific skin toxicities.
